MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation - lead tech.G4: pma/510(k) # - k240589.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angiogram of the lower leg, a micropuncture transition less stiffened cannula access set¿s wire "sheared off¿/separated upon removal of the wire through the access needle.Ultrasound-guided access was reportedly obtained in the left popliteal vein, and blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.Resistance was encountered upon insertion of the device, and the anatomy was reportedly calcified and chronically occluded.Per the reporter the separated tip of the wire was left in the adventitia of the popliteal vein, as it was not expected to cause adverse effects.Upon return and initial evaluation of the device, the wire was returned within the sheath, not the needle.The wire was unraveled and separated, and the sheath tip was extremely damaged/distorted.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angiogram of the lower leg, a micropuncture transitionless stiffened cannula access set¿s wire "sheared off¿/separated upon removal of the wire through the access needle.Ultrasound-guided access was reportedly obtained in the left popliteal vein, and blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.Resistance was encountered upon insertion of the device, and the anatomy was reportedly calcified and chronically occluded.Per the reporter the separated tip of the wire was left in the adventitia of the popliteal vein, as it was not expected to cause adverse effects.Upon return and initial evaluation of the device, the wire was returned within the sheath, not the needle.The wire was unraveled and separated, and the sheath tip was extremely damaged/distorted.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The wire was returned within the sheath.The distal portion of the mandril protruded from the distal tip, and the wire was elongated and unraveled.The tip solder was missing from the end of the wire.The sheath tip was heavily damaged and bent approximately two centimeters from the end.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on one device from a sub-assembly lot; however, the affected product was scrapped.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿do not withdraw the wire guide through the introducer needle; breakage may result.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, the non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that unintended user error likely contributed to this event.Although the wire was returned inside the sheath, the user reported that the wire was removed through the access needle.The ifu states ¿do not withdraw the wire guide through the introducer needle; breakage may result.¿ it is also possible that the patient¿s calcified and occluded anatomy contributed to the event, as resistance was encountered upon insertion of the device.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20674023
Report Number1820334-2024-01478
Device Sequence Number8893650
Product Code DYB
UDI-Device Identifier00827002480032
UDI-Public(01)00827002480032(17)270514(10)16057174
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48003
Device Catalogue NumberMPIS-401-10.0-SC-NT-SST
Device Lot Number16057174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown